Drug-eluting stent thrombosis after cilostazol withdrawal in a patient previously treated with triple antiplatelet therapy

Eui Im, Sang Hak Lee, Jung Sun Kim, Donghoon Choi, Yangsoo Jang

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Antiplatelet therapy has been shown to reduce cardiac events after coronary stenting. However, despite aggressive antiplatelet therapy, stent thrombosis remains a serious complication of coronary stenting with drug-eluting stent (DES). Although several predictors for DES thrombosis have been suggested by investigators, this serious condition is still not completely preventable now. In particular, patients undergoing non-cardiac surgery or invasive procedures with bleeding risk may interrupt antiplatelet therapy and occasionally experience stent thrombosis. We report a case of DES thrombosis after cilostazol withdrawal for colonoscopic polypectomy in a patient previously treated with triple antiplatelet therapy. The patient presented with acute myocardial infarction but survived after successful emergency coronary revascularization. We discuss a plausible mechanism for DES thrombosis in the described case.

Original languageEnglish
Pages (from-to)e55-e57
JournalInternational Journal of Cardiology
Volume135
Issue number2
DOIs
Publication statusPublished - 2009 Jun 26

Fingerprint

Drug-Eluting Stents
Thrombosis
Stents
Therapeutics
Emergencies
Myocardial Infarction
Research Personnel
cilostazol
Hemorrhage

All Science Journal Classification (ASJC) codes

  • Cardiology and Cardiovascular Medicine

Cite this

@article{5523d19dd6534f02bf55867614edc2cc,
title = "Drug-eluting stent thrombosis after cilostazol withdrawal in a patient previously treated with triple antiplatelet therapy",
abstract = "Antiplatelet therapy has been shown to reduce cardiac events after coronary stenting. However, despite aggressive antiplatelet therapy, stent thrombosis remains a serious complication of coronary stenting with drug-eluting stent (DES). Although several predictors for DES thrombosis have been suggested by investigators, this serious condition is still not completely preventable now. In particular, patients undergoing non-cardiac surgery or invasive procedures with bleeding risk may interrupt antiplatelet therapy and occasionally experience stent thrombosis. We report a case of DES thrombosis after cilostazol withdrawal for colonoscopic polypectomy in a patient previously treated with triple antiplatelet therapy. The patient presented with acute myocardial infarction but survived after successful emergency coronary revascularization. We discuss a plausible mechanism for DES thrombosis in the described case.",
author = "Eui Im and Lee, {Sang Hak} and Kim, {Jung Sun} and Donghoon Choi and Yangsoo Jang",
year = "2009",
month = "6",
day = "26",
doi = "10.1016/j.ijcard.2008.03.084",
language = "English",
volume = "135",
pages = "e55--e57",
journal = "International Journal of Cardiology",
issn = "0167-5273",
publisher = "Elsevier Ireland Ltd",
number = "2",

}

Drug-eluting stent thrombosis after cilostazol withdrawal in a patient previously treated with triple antiplatelet therapy. / Im, Eui; Lee, Sang Hak; Kim, Jung Sun; Choi, Donghoon; Jang, Yangsoo.

In: International Journal of Cardiology, Vol. 135, No. 2, 26.06.2009, p. e55-e57.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Drug-eluting stent thrombosis after cilostazol withdrawal in a patient previously treated with triple antiplatelet therapy

AU - Im, Eui

AU - Lee, Sang Hak

AU - Kim, Jung Sun

AU - Choi, Donghoon

AU - Jang, Yangsoo

PY - 2009/6/26

Y1 - 2009/6/26

N2 - Antiplatelet therapy has been shown to reduce cardiac events after coronary stenting. However, despite aggressive antiplatelet therapy, stent thrombosis remains a serious complication of coronary stenting with drug-eluting stent (DES). Although several predictors for DES thrombosis have been suggested by investigators, this serious condition is still not completely preventable now. In particular, patients undergoing non-cardiac surgery or invasive procedures with bleeding risk may interrupt antiplatelet therapy and occasionally experience stent thrombosis. We report a case of DES thrombosis after cilostazol withdrawal for colonoscopic polypectomy in a patient previously treated with triple antiplatelet therapy. The patient presented with acute myocardial infarction but survived after successful emergency coronary revascularization. We discuss a plausible mechanism for DES thrombosis in the described case.

AB - Antiplatelet therapy has been shown to reduce cardiac events after coronary stenting. However, despite aggressive antiplatelet therapy, stent thrombosis remains a serious complication of coronary stenting with drug-eluting stent (DES). Although several predictors for DES thrombosis have been suggested by investigators, this serious condition is still not completely preventable now. In particular, patients undergoing non-cardiac surgery or invasive procedures with bleeding risk may interrupt antiplatelet therapy and occasionally experience stent thrombosis. We report a case of DES thrombosis after cilostazol withdrawal for colonoscopic polypectomy in a patient previously treated with triple antiplatelet therapy. The patient presented with acute myocardial infarction but survived after successful emergency coronary revascularization. We discuss a plausible mechanism for DES thrombosis in the described case.

UR - http://www.scopus.com/inward/record.url?scp=67349284701&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=67349284701&partnerID=8YFLogxK

U2 - 10.1016/j.ijcard.2008.03.084

DO - 10.1016/j.ijcard.2008.03.084

M3 - Article

C2 - 18582963

AN - SCOPUS:67349284701

VL - 135

SP - e55-e57

JO - International Journal of Cardiology

JF - International Journal of Cardiology

SN - 0167-5273

IS - 2

ER -